zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Rich dynamics of epidemic model with sub-optimal immunity and nonlinear recovery rate. (English) Zbl 1225.37108
Summary: We propose a simple epidemic model with sub-optimal immunity and an arbitrary recovery rate function to understand the impact of different forms of recovery rate. It shows that a nonlinear recovery rate leads to rich dynamic behaviors, such as multiple endemic equilibria, bistability, periodicity and bifurcations. Furthermore, we are pleasantly surprised to find that between the SIS and SIR models there are very similar dynamics with a special recovery rate function. Therefore, in order to simulate the disease trends more accurately, we need to construct a reasonable recovery rate, which is as important as the reasonable incidence rate.

37N25Dynamical systems in biology
34C23Bifurcation (ODE)
34C25Periodic solutions of ODE
34D20Stability of ODE
Full Text: DOI
[1] Anderson, R. M.; May, R. M.: Infectious diseases of humans: dynamics and control, (1991)
[2] Hethcote, H. W.; Den Driessche, P. Van: Some epidemiological models with nonlinear incidence, J. math. Biol. 29, 271-287 (1991) · Zbl 0722.92015 · doi:10.1007/BF00160539
[3] Cui, J.; Xia, X.; Wan, H.: Saturation recovery leads to multiple endemic equilibria and backward bifurcation, J. theoret. Biol. 254, 275-283 (2008)
[4] Liu, Y.; Cui, J.: The impact of media coverage on the dynamics of infectious disease, Int. J. Biomath. 1, 65-74 (2008) · Zbl 1155.92343 · doi:10.1142/S1793524508000023
[5] Cui, J.; Tao, X.; Zhu, H.: An SIS epidemiological model incorporating media coverage, Rocky mountain J. Math. 28, 1323-1333 (2008) · Zbl 1170.92024 · doi:10.1216/RMJ-2008-38-5-1323
[6] Wang, W.: Backward bifurcation of an epidemic model with treatment, Math. biosci. 201, 58-71 (2006) · Zbl 1093.92054 · doi:10.1016/j.mbs.2005.12.022
[7] Liu, W.; Levin, S. A.; Iwasa, Y.: Influence of nonlinear incidence rates upon the behaviors of SIRS epidemiological models, J. math. Biol. 23, 187-204 (1986) · Zbl 0582.92023 · doi:10.1007/BF00276956
[8] Gomes, M. G. M.; Margheri, A.; Medley, G. F.; Rebelo, C.: Dynamical behaviour of epidemiological models with sub-optimal immunity and nonlinear incidence, J. math. Biol. 51, 414-430 (2005) · Zbl 1090.92043 · doi:10.1007/s00285-005-0331-9
[9] White, L. J.; Medley, G. F.: Microparasite population dynamics and continuous immunity, Proc. R. Soc. lond. Ser. B 265, 1977-1983 (1998)
[10] Gomes, M. G. M.; White, L. J.; Medley, G. F.: Infection, reinfection, and vaccination under suboptimal immune protection: epidemiological perspectives, J. theoret. Biol. 228, 539-549 (2004)
[11] Wang, W.; Ruan, S.: Bifurcations in an epidemic model with constant removal rate of the infectives, J. math. Anal. appl. 291, 775-793 (2004) · Zbl 1054.34071 · doi:10.1016/j.jmaa.2003.11.043
[12] Den Driessche, P. Van; Watmough, J.: Reproduction numbers and subthreshold endemic equilibrium for compartmental models of disease transmission, Math. biosci. 180, 29-48 (2002) · Zbl 1015.92036 · doi:10.1016/S0025-5564(02)00108-6
[13] Murray, J. D.: Mathematical biology, (1998) · Zbl 0704.92001
[14] Perko, L.: Differential equations and dynamic systems, (2000)
[15] Hethcote, H. W.; Lewis, M. A.; Den Driessche, P. Van: An epidemiological model with a delay and a nonlinear incidence rate, J. math. Biol. 27, 49-64 (1989) · Zbl 0714.92021 · doi:10.1007/BF00276080
[16] Liu, W.; Hethcote, H. W.; Levin, S. A.: Dynamical behavior of epidemiological models with nonlinear incidence rates, J. math. Biol. 25, 359-380 (1987) · Zbl 0621.92014 · doi:10.1007/BF00277162
[17] Ruan, S.; Wang, W.: Dynamical behavior of an epidemic model with a nonlinear incidence rate, J. differential equations 188, 135-163 (2003) · Zbl 1028.34046 · doi:10.1016/S0022-0396(02)00089-X
[18] Meng, X.; Chen, L.; Cheng, H.: Two profitless delays for the SEIRS epidemic disease model with nonlinear incidence and pulse vaccination, Appl. math. Comput. 186, 516-529 (2007) · Zbl 1111.92049 · doi:10.1016/j.amc.2006.07.124
[19] Kyrychkoa, Y. N.; Blyuss, K. B.: Global properties of a delayed SIR model with temporary immunity and nonlinear incidence rate, Nonlinear anal. RWA 6, 495-507 (2005) · Zbl 1144.34374 · doi:10.1016/j.nonrwa.2004.10.001
[20] Zou, W.; Xia, J.: An SI epidemic model with nonlinear infection rate and stage structure, Int. J. Biomath. 2, 19-27 (2009)